Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 126, NWS Memphis, TN

July 31, 20084 counties in Mississippi

NWS Memphis, TN issued this flash flood warning at Jul 31, 2008, 8:47 PM CDT for 4 counties in Mississippi. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2008, 8:47 PM CDT (01:47 UTC)
Expired
Jul 31, 2008, 10:45 PM CDT
In force
118 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, MS, Chickasaw County, MS, Pontotoc County, MS, Yalobusha County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1189 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 010148
FFWMEG
MSC013-017-115-161-010345-
/O.NEW.KMEG.FF.W.0126.080801T0147Z-080801T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
847 PM CDT THU JUL 31 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1045 PM CDT

* AT 847 PM CDT... OVER THE PAST HOUR DOPPLER RADAR ESTIMATES THAT   
  2 TO 3 INCHES OF RAIN HAS FALLEN WITH THUNDERSTORMS THAT ARE   
  MOVING INTO THE WARNED AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VARDAMAN...
  CALHOUN CITY...PYLAND...DERMA...HOUSTON...SABOUGLA AND TREBLOC.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3387 8951 3387 8977 3389 8978 3389 8993
      3417 8992 3417 8972 3419 8969 3419 8950
      3417 8950 3418 8924 3413 8923 3410 8882
      3381 8877 3381 8891 3375 8893 3375 8901
      3373 8903 3372 8950

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 8:23 PM CDT, 24 minutes earlier.

Area forecast discussion, Jul 31, 8:23 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
823 PM CDT THU JUL 31 2008

.UPDATE...
NEARLY STORMS DEVELOPED AND PERSISTED ALONG NUMEROUS OUTFLOW
BOUNDARIES NEAR AND TO THE SOUTH/SOUTHEAST OF MEMPHIS EARLIER THIS
EVENING. THESE STORMS WERE NEARLY STATIONARY...CAUSING FLASH
FLOODING. SOME OF THE MOST IMPRESSIVE LIGHTNING WE/VE SEEN IN A
WHILE.

IN THE PAST HOUR...A CLUSTER OF STORMS OVER SOUTHWEST MEMPHIS
PICKED UP A RAPID SOUTHWARD PROPAGATION...ALONG AN ACCELERATING
OUTFLOW BOUNDARY. OTHER STORMS FROM OXFORD TO TUPELO WERE
GRADUALLY INTENSIFYING AND WILL PRESENT A MARGINAL SEVERE THREAT
FOR WINDS THROUGH LATE EVENING.

WHILE PORTIONS OF NORTH MS HAVE EXPERIENCED FLOODING RAINS...
AREAS TO THE NORTH OVER WEST TN /INCLUDING NORTHERN SHELBY COUNTY/...
NORTHEAST AR AND THE MO BOOTHEEL REMAINED DRY TODAY. THIS...AS WE
HEAD INTO A DRY AND HOT PERIOD LASTING THROUGH AT LEAST THE MIDDLE
OF NEXT WEEK.

FORECAST WAS UPDATED TO REMOVE EXPIRED HEAT ADVISORY AND ADJUST
POPS BASED ON CURRENT RADAR TRENDS.

PWB

&&

.PREV DISCUSSION... /ISSUED 303 PM CDT THU JUL 31 2008/

SYNOPSIS...
SURFACE FRONT HAS STALLED OVER THE MIDSOUTH.  ISOLATED PULSE
CONVECTION IS OCCURRING. THE HEAT INDEX IS BETWEEN 100 AND 107.

SHORT TERM (TONIGHT THROUGH FRIDAY)...
ISSUED HEAT ADVISORY FOR THE MEMPHIS METROPOLITAN AREA LATE THIS
AFTERNOON AND EARLY EVENING FOR HEAT INDEX NEAR 105.

EXPECT CONVECTION IS BE SCATTERED THROUGH EARLY EVENING IN
VICINITY OF DYING SURFACE BOUNDARY...MOST NOTABLY IN NORTH
MISSISSIPPI. ON FRIDAY 500 MB RIDGE BUILDS INTO THE MIDSOUTH. HEAT
ADVISORY WILL LIKELY BE NEEDED FOR A LARGE PORTION OF THE FORECAST
AREA. WE NEED TO HOLD OFF SO THAT LATER SHIFTS CAN BETTER DEFINE
THE AREA. ISOLATED DIURNAL STORMS COULD DEVELOP IN THE FAR
SOUTHERN PORTION OF THE FORECAST AREA ALONG OLD SURFACE BOUNDARY
AND ENHANCED MOISTURE.

LONG TERM (SATURDAY THROUGH TUESDAY)...
STRONG 500 MB RIDGE BUILDS INTO OUR REGION THROUGH EARLY NEXT WEEK.
MEANWHILE ON SATURDAY THE SURFACE FLOW IS EXPECTED TO TURN NORTHEAST
ALLOWING SURFACE DEW POINTS TO DROP INTO THE 60S.  THIS SHOULD ALLOW
TEMPERATURES TO REACH NEAR OR ABOVE 100. AN INTENSIFYING HEAT IS
LIKELY WITH SEVERAL DAYS OF HIGH TEMPERATURES NEAR OR ABOVE 100
DEGREES FROM SATURDAY INTO EARLY NEXT WEEK.

LITTLE IN THE WAY OF RAINFALL IS EXPECTED THROUGH THE PERIOD.
THROUGH JUNE 1ST MEM,MKL,JBR,AND TUP ARE ROUGHLY 50% TO 70% OF
NORMAL PRECIPITATION.  WITH TEMPERATURE EXPECTED FROM THE UPPER 90S
TO LOWER 100S DRY SURFACE CONDITIONS SHOULD INTENSIFY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  98  77 100 /  10  10   0  10
MKL  70  96  71  98 /  10  10   0  10
JBR  72  99  74 101 /  10  10   0  10
TUP  74  95  74  99 /  50  20   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 31, 4:32 AM CDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
432 AM CDT THU JUL 31 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
432 AM CDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 50 MPH...
FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL OF 1 TO
2 INCHES WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE
MIDSOUTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID WEATHER WILL RETURN ON FRIDAY AND CONTINUE INTO
EARLY NEXT WEEK WITH AFTERNOON HEAT INDEX VALUES AT OR ABOVE 105
DEGREES FRIDAY THROUGH TUESDAY. HEAT ADVISORIES WILL LIKELY BE
NEEDED DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KNS

In the hours before

Local storm report, Jul 31, 7:40 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT THU JUL 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FLASH FLOOD      9 NNE BYHALIA           34.98N 89.63W
07/31/2008                   MARSHALL           MS   PUBLIC

            WATER COVERING HALF WAY UP THE TIRES OF CARS...TRAFFIC AT
            A STANDSTILL

0540 PM     FLASH FLOOD      8 N BYHALIA             34.98N 89.69W
07/31/2008                   MARSHALL           MS   NWS EMPLOYEE

            6 TO 10 INCHES OF WATER COVERING ROADWAYS WITHIN A
            QUARTER OF A MILE OF HWY 302 AND BYHALIA ROAD

0626 PM     FLASH FLOOD      SOUTHWEST MEMPHIS       35.05N 90.07W
07/31/2008                   SHELBY             TN   OTHER FEDERAL

            MITCHELL ROAD WITH 6 INCHES OF WATER AT T.O. FULLER STATE
            PARK

0645 PM     FLASH FLOOD      2 NNE OLIVE BRANCH      34.98N 89.82W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            INTERSECTION OF CENTER HILL AND GRACELAND FLOODED

0645 PM     TSTM WND DMG     WALLS                   34.95N 90.13W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN WALLS

0655 PM     TSTM WND DMG     HERNANDO                34.83N 89.99W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN HERNANDO

0701 PM     TSTM WND DMG     6 SW WALLS              34.89N 90.21W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN LAKE CORMORANT

0723 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
07/31/2008                   TATE               MS   FIRE DEPT/RESCUE

            TREE DOWN IN TOWN

&&

DSV
Local storm report, Jul 31, 7:57 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
757 PM CDT THU JUL 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FLASH FLOOD      9 NNE BYHALIA           34.98N 89.63W
07/31/2008                   MARSHALL           MS   PUBLIC

            WATER COVERING HALF WAY UP THE TIRES OF CARS...TRAFFIC AT
            A STANDSTILL

0540 PM     FLASH FLOOD      8 N BYHALIA             34.98N 89.69W
07/31/2008                   MARSHALL           MS   NWS EMPLOYEE

            6 TO 10 INCHES OF WATER COVERING ROADWAYS WITHIN A
            QUARTER OF A MILE OF HWY 302 AND BYHALIA ROAD

0626 PM     FLASH FLOOD      SOUTHWEST MEMPHIS       35.05N 90.07W
07/31/2008                   SHELBY             TN   OTHER FEDERAL

            MITCHELL ROAD WITH 6 INCHES OF WATER AT T.O. FULLER STATE
            PARK

0645 PM     TSTM WND DMG     WALLS                   34.95N 90.13W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN WALLS

0645 PM     FLASH FLOOD      2 NNE OLIVE BRANCH      34.98N 89.82W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            INTERSECTION OF CENTER HILL AND GRACELAND FLOODED

0655 PM     TSTM WND DMG     HERNANDO                34.83N 89.99W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN HERNANDO

0701 PM     TSTM WND DMG     6 SW WALLS              34.89N 90.21W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN LAKE CORMORANT

0723 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
07/31/2008                   TATE               MS   FIRE DEPT/RESCUE

            TREE DOWN IN TOWN

0740 PM     TSTM WND DMG     SARDIS                  34.43N 89.91W
07/31/2008                   PANOLA             MS   LAW ENFORCEMENT

            TREES DWON IN SARDIS

&&

DSV
Special weather statement, Jul 31, 8:00 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT THU JUL 31 2008

MSZ013>015-010145-
UNION MS-LAFAYETTE MS-PONTOTOC MS-
800 PM CDT THU JUL 31 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES NORTH OF OXFORD AT 800 PM CDT...MOVING
SOUTH AT 18 MPH. NUMEROUS OTHER STRONG THUNDERSTORMS WERE ALSO
OCCURING OVER LAFAYETTE AND PONTOTOC AND SOUTHWESTERN UNION COUNTIES.

PEOPLE IN LAFAYETTE...PONTOTOC AND UNION COUNTIES...INCLUDING THE
CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 845 PM CDT.
Local storm report, Jul 31, 8:07 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT THU JUL 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FLASH FLOOD      9 NNE BYHALIA           34.98N 89.63W
07/31/2008                   MARSHALL           MS   PUBLIC

            WATER COVERING HALF WAY UP THE TIRES OF CARS...TRAFFIC AT
            A STANDSTILL

0540 PM     FLASH FLOOD      8 N BYHALIA             34.98N 89.69W
07/31/2008                   MARSHALL           MS   NWS EMPLOYEE

            6 TO 10 INCHES OF WATER COVERING ROADWAYS WITHIN A
            QUARTER OF A MILE OF HWY 302 AND BYHALIA ROAD

0626 PM     FLASH FLOOD      SOUTHWEST MEMPHIS       35.05N 90.07W
07/31/2008                   SHELBY             TN   OTHER FEDERAL

            MITCHELL ROAD WITH 6 INCHES OF WATER AT T.O. FULLER STATE
            PARK

0645 PM     TSTM WND DMG     WALLS                   34.95N 90.13W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN WALLS

0645 PM     FLASH FLOOD      2 NNE OLIVE BRANCH      34.98N 89.82W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            INTERSECTION OF CENTER HILL AND GRACELAND FLOODED

0655 PM     TSTM WND DMG     HERNANDO                34.83N 89.99W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN HERNANDO

0701 PM     TSTM WND DMG     6 SW WALLS              34.89N 90.21W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN LAKE CORMORANT

0723 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
07/31/2008                   TATE               MS   FIRE DEPT/RESCUE

            TREE DOWN IN TOWN

0740 PM     TSTM WND DMG     SARDIS                  34.43N 89.91W
07/31/2008                   PANOLA             MS   LAW ENFORCEMENT

            TREES DWON IN SARDIS

0755 PM     FLASH FLOOD      HERNANDO                34.83N 89.99W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            NUMEROUS REPORTS OF FLOODING IN THE CITY OF HERNANDO AND
            THROUGHOUT SOUTHERN DESOTO COUNTY

&&

DSV
Local storm report, Jul 31, 8:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
817 PM CDT THU JUL 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FLASH FLOOD      9 NNE BYHALIA           34.98N 89.63W
07/31/2008                   MARSHALL           MS   PUBLIC

            WATER COVERING HALF WAY UP THE TIRES OF CARS...TRAFFIC AT
            A STANDSTILL

0540 PM     FLASH FLOOD      8 N BYHALIA             34.98N 89.69W
07/31/2008                   MARSHALL           MS   NWS EMPLOYEE

            6 TO 10 INCHES OF WATER COVERING ROADWAYS WITHIN A
            QUARTER OF A MILE OF HWY 302 AND BYHALIA ROAD

0626 PM     FLASH FLOOD      SOUTHWEST MEMPHIS       35.05N 90.07W
07/31/2008                   SHELBY             TN   OTHER FEDERAL

            MITCHELL ROAD WITH 6 INCHES OF WATER AT T.O. FULLER STATE
            PARK

0645 PM     TSTM WND DMG     WALLS                   34.95N 90.13W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN WALLS

0645 PM     FLASH FLOOD      2 NNE OLIVE BRANCH      34.98N 89.82W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            INTERSECTION OF CENTER HILL AND GRACELAND FLOODED

0655 PM     TSTM WND DMG     HERNANDO                34.83N 89.99W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN HERNANDO

0701 PM     TSTM WND DMG     6 SW WALLS              34.89N 90.21W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN LAKE CORMORANT

0723 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
07/31/2008                   TATE               MS   FIRE DEPT/RESCUE

            TREE DOWN IN TOWN

0740 PM     TSTM WND DMG     SARDIS                  34.43N 89.91W
07/31/2008                   PANOLA             MS   LAW ENFORCEMENT

            TREES DWON IN SARDIS

0755 PM     FLASH FLOOD      HERNANDO                34.83N 89.99W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            NUMEROUS REPORTS OF FLOODING IN THE CITY OF HERNANDO AND
            THROUGHOUT SOUTHERN DESOTO COUNTY

0757 PM     TSTM WND DMG     BATESVILLE              34.32N 89.94W
07/31/2008                   PANOLA             MS   LAW ENFORCEMENT

            TREES DOWN IN BATESVILLE

&&

DSV
Local storm report, Jul 31, 8:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
839 PM CDT THU JUL 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FLASH FLOOD      9 NNE BYHALIA           34.98N 89.63W
07/31/2008                   MARSHALL           MS   PUBLIC

            WATER COVERING HALF WAY UP THE TIRES OF CARS...TRAFFIC AT
            A STANDSTILL

0540 PM     FLASH FLOOD      8 N BYHALIA             34.98N 89.69W
07/31/2008                   MARSHALL           MS   NWS EMPLOYEE

            6 TO 10 INCHES OF WATER COVERING ROADWAYS WITHIN A
            QUARTER OF A MILE OF HWY 302 AND BYHALIA ROAD

0626 PM     FLASH FLOOD      SOUTHWEST MEMPHIS       35.05N 90.07W
07/31/2008                   SHELBY             TN   OTHER FEDERAL

            MITCHELL ROAD WITH 6 INCHES OF WATER AT T.O. FULLER STATE
            PARK

0645 PM     TSTM WND DMG     WALLS                   34.95N 90.13W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN WALLS

0645 PM     FLASH FLOOD      2 NNE OLIVE BRANCH      34.98N 89.82W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            INTERSECTION OF CENTER HILL AND GRACELAND FLOODED

0655 PM     TSTM WND DMG     HERNANDO                34.83N 89.99W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN HERNANDO

0701 PM     TSTM WND DMG     6 SW WALLS              34.89N 90.21W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN IN LAKE CORMORANT

0723 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
07/31/2008                   TATE               MS   FIRE DEPT/RESCUE

            TREE DOWN IN TOWN

0740 PM     TSTM WND DMG     SARDIS                  34.43N 89.91W
07/31/2008                   PANOLA             MS   LAW ENFORCEMENT

            TREES DWON IN SARDIS

0755 PM     FLASH FLOOD      HERNANDO                34.83N 89.99W
07/31/2008                   DESOTO             MS   LAW ENFORCEMENT

            NUMEROUS REPORTS OF FLOODING IN THE CITY OF HERNANDO AND
            THROUGHOUT SOUTHERN DESOTO COUNTY

0757 PM     TSTM WND DMG     BATESVILLE              34.32N 89.94W
07/31/2008                   PANOLA             MS   LAW ENFORCEMENT

            TREES DOWN IN BATESVILLE

0828 PM     FLASH FLOOD      OXFORD                  34.36N 89.53W
07/31/2008                   LAFAYETTE          MS   TRAINED SPOTTER

            MINOR STREET FLOODING AT AND NEAR THE OLE MISS CAMPUS

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:11 PM CDTFlash Flood WarningMEGMarshall64 min
Jul 31, 7:19 PM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Quitman, Tate, Tunica41 min
Jul 31, 7:56 PM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Tallahatchie, Yalobusha49 min
Jul 31, 8:06 PM CDTFlash Flood WarningMEGLafayette, Panola, Pontotoc, Tate, Tunica, Union114 min
Jul 31, 8:22 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc, Tallahatchie, Yalobusha38 min
Jul 31, 8:57 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc, Yalobusha48 min
Aug 1, 4:27 AM CDTHeat AdvisoryMEGCoahoma, DeSoto, Tunica30 hr
Aug 1, 12:28 PM CDTHeat AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more64 hr

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.